I've read in some places the pill might contribute to dysplasia. I've been on Levora for years, but haven't used it as birth control for some time now - really just to regulate my period. Does anyone have an opinion on it?
Hi, My gyn that there could be a link with some birth control pill's and dysplasia,especially if you have been using them for a long time.Depending on the strength and hormone's,there is a chance that could sort of add fuel to the fire,so to speak,and cause the dysplasia to be more persistant.It would not hurt to give your body a rest from the pill for awhile,just be sure to use protection.You may want to talk to your doctor about this,and try another method of bc to keep your period's regular.
My regular gyn didn't seem to think that the BC pill was that big of a deal when I asked her about it (before I ever had an abnormal pap). However, my gyn-onc was adamant that I go off of it (after my dx). I had been on it for about 11 years and he doesn't want me to go back on it. He did say that there isn't any huge proof that BC pill causes dysplasia/cancer, but he did say that when combined with other factors, it does play a big role. I would definitely talk with your gyn. I too was on it mainly for cycle regulation, but there has to be something else for us.
Meg, 26, 1a1 cervical adenocarcinoma, cone 12/12/05, 2nd cone/pelvic lymphadenectomy 3/1/06, NED
I think I will go off - I've been celibate for about 2 years now and am not in a relationship now; if and when I get into one again I'll deal with the birth control issue then. But considering the situation I think I'll give my body a much needed rest.
I'm considering switching from the pill, currently I take Yasmin, to something without hormones. I was planning to bring this up with my gyn at my next pap in June.
Only issue for me (well, us really) is that we are using this for bc - so we need a reliable method to replace this.